Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #31149

    sarae
    Participant

    Hi everyone,

    I have been diagnosed with severe treatment-resistant major depressive disorder and have completed a full course of TMS treatment (30 sessions) and additional maintenance treatments (approximately 20+ additional sessions)…My depression lifted a little bit after the initial 30 sessions, but it took about 50 sessions until I was feeling completely better. It has been about a year since I first started TMS, I am still in remission from my depression, and currently trying to taper off my antidepressant medications. I am getting booster TMS sessions (1 or 2 every time I drop my medication dosage) to help with any mood swings or withdrawal symptoms.

    TMS has worked extremely well for me thus far, but since my last booster session 3 days ago, I have had really bad anxiety…mostly physiological symptoms like heart racing, difficulty breathing, and an overall feeling of uncomfortableness in my chest and body. Could this be attributed to the TMS? Can you have TOO MUCH TMS? This is the first time I have experienced this after a TMS session.

    How many TMS sessions have you had? Anybody had greater than 50 sessions? Anybody have experience with maintenance sessions? Any advice, personal experience, or research findings would be greatly appreciated. I am really struggling now and not sure what to do. Please help.

    Thank you.

    #31156

    jrb923
    Participant

    I am wondering why you are tapering off of your medication? It seems to me more likely that you might be experiencing withdrawal symptoms from the medication taper rather than that this is caused by the TMS treatment. I am not a Doctor. The Dr. in charge of the clinic where I get the TMS treatments told me that research has found that TMS works best when patients stay on their medications.

    #31159

    sarae
    Participant

    Hi jrb923,

    thank you for your response. I am tapering off my medication because I have been doing so well that my psychiatrist thinks it is a good time to try to stop my medications. I know what withdrawal feels like, and I did experience withdrawal symptoms within the first few days of dropping my dose. However, it evened out and I started to feel back to normal, even happy, before doing the TMS. I had one session of TMS and then I started to feel a lot of anxiety. Since then, it has gotten progressively worse. I will call my TMS doctor to see what he thinks. Maybe it is my medication…I will call my psychiatrist as well.

    #31221

    colleencasey
    Participant

    Hi sarae:
    I have been taken off all my medications, slowly after TMS, and have been medication free for the 7 years since my initial treatment course. I was on $20,000 of medication a year. I think because we are all different, our doctors have different experiences too! So many variables with patients and the treatment. Your thoughts of consulting with your prescribing doctor and the TMS doctor if different to evaluate your situation seems logical. There is no scientific evidence to support TMS causing anxiety. I am not sure about the quantify of TMS treatments being limited. I know people who have had three rounds of full treatments and boosters over a period of time. I have booster treatments each year. Your question is very legitimate. You may want to ask your doctor about that also. Let us know. Sending you my best for persistence and patience on your journey.

Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.